• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

POTS and thiamine - possible remedy

Mary

Moderator Resource
Messages
17,287
Location
Southern California
I've recently read about a thiamine deficiency or inability to properly utilize thiamine as causing autonomia, POTS and other ailments. Here are a couple of links:

http://www.hormonesmatter.com/thiamine-deficiency-causes-problems/
http://www.dinet.org/index.php/community/member-stories?start=28

I first started reading about thiamine, and its link to energy, here:
http://www.prohealth.com/library/showarticle.cfm?libid=18187

I have CFS, not FM, and I think I have mild POTS. I didn't tolerate high doses of thiamine but did okay on 50 mg. So if one were going to try taking high doses, I'd suggest starting slowly, 100 mg. at a time.

Mary
 
Messages
87
Location
Kaneohe, HI
@Mary
That's really interesting, the first article even relates it to the Gardisil vaccine, which I know I obtained a few years ago (maybe a year before I developed what the doctors are calling CFS). I know there has been speculation among veterans about the side effects from vaccines such as small pox and anthrax, but this is the first I have heard of dysautonomia being related to Gardisil. The second article states that the FM patient took 600mg a day with 300mg increases until she obtained proper dosing. 50mg seems really low in comparison. Have you noticed a difference on that small amount? In what way is thiamine not tolerable? Let me know if it works for you, it may become an item on the long list of things I should try to improve my symptoms (POTS symptoms, doctors won't test for it :/ )
 

Sushi

Moderation Resource Albuquerque
Messages
19,934
Location
Albuquerque
There is an earlier thread about using high doses of Thiamine. You can find it with the Google site search under the search option. Members shared their experiences.

Sushi
 

Mary

Moderator Resource
Messages
17,287
Location
Southern California
@Mary
That's really interesting, the first article even relates it to the Gardisil vaccine, which I know I obtained a few years ago (maybe a year before I developed what the doctors are calling CFS). I know there has been speculation among veterans about the side effects from vaccines such as small pox and anthrax, but this is the first I have heard of dysautonomia being related to Gardisil. The second article states that the FM patient took 600mg a day with 300mg increases until she obtained proper dosing. 50mg seems really low in comparison. Have you noticed a difference on that small amount? In what way is thiamine not tolerable? Let me know if it works for you, it may become an item on the long list of things I should try to improve my symptoms (POTS symptoms, doctors won't test for it :/ )

It's hard to explain what a high dose of thiamine (400 mg.) did to me. All I know is I felt worse, more tired, rather jittery, I can't remember exactly. Also it made my BP go quite low, something like 102/60. I just don't feel well when my BP is that low. My POTS is mild compared to many people. I didn't take the 50 mg. long enough to see if it would have a long-term effect because I stopped it completely when I had those negative symptoms on the 400 mg. dose. I am going to restart the 50 mg. When I initially took just the 50 mg., it seemed to give me just a little bit more energy.

But as you can see from the above articles, many people can tolerate and seem to need higher doses of thiamine. It's cheap and easy and I would give it a try especially since you had the Gardisil vaccine.

Mary
 
Messages
87
Location
Kaneohe, HI
@Sushi
Thanks, it just took me a minute to figure out the site search, but I found the threads.

@Mary
I've noticed since I got sick that I am more senstive to medicines at first than normal people. If I take the medication long enough my body adapts to it and then it seems to have no affect. I don't know if anyone else has this problem. I previously had constant (every 3 month) increases in my Mirapex dosages before it became ineffective, and I was just increased to the maximum dosage for Provigil. It feels like something is wrong with my medication tolerance or possibly absorbtion. I have low ferritin (iron storage essentially), but high iron in my body and taking iron pills skyrocketed the iron levels in my blood and made me overwhelmingly nasueous, but had minimial affect on my ferritin levels (Yes, I was taking the pills with Vitamin C/Orange Juice). What you described sounds like how I feel when I have too much caffeine, it doesn't get rid of the fatigue or the brain fog, but physically keeps you awake? Not sure if that's the right term. I am always telling my doctors that I'm fatigued and not sleepy, and they don't understand the difference. Caffeine makes me not sleepy, but does nothing for the fatigue and if anything makes me more attune to it. I will definitely add Thiamine deficiency to the list of things to discuss with my doctors, I want to research it more first before I try it though. Sorry to hear about your reaction to it.